JANIS GAILITIS, M.D.; RICHARD R. KNOWLES, M.D.; ARTURO LONGOBARDI, M.D.
Peculiar aneuromuscular reactions of the dystonic type have been reported as infrequent side-effects of prochlorperazine therapy.1 This so-called extrapyramidal syndrome presents a frightening experience to the patient and a diagnostic challenge for the physician. Four such episodes were observed in Newport Hospital in the years 1958-1959.
Case 1. A 25 year old white female was admitted on April 19, 1958, with low abdominal pain, fever and vomiting. She had been discharged 12 days previously after a dilatation and curettage for diagnostic purposes. A tentative diagnosis of pelvic inflammatory disease was made, and treatment with parenteral penicillin and streptomycin
GAILITIS J, KNOWLES RR, LONGOBARDI A. ALARMING NEUROMUSCULAR REACTIONS DUE TO PROCHLORPERAZINE(ALARMING NEUROMUSCULAR REACTIONS DUE TO PROCHLORPERAZINE*†)(ALARMING NEUROMUSCULAR REACTIONS DUE TO PROCHLORPERAZINE*†). Ann Intern Med. 1960;52:538–543. doi: 10.7326/0003-4819-52-3-538
Download citation file:
Published: Ann Intern Med. 1960;52(3):538-543.
Results provided by:
Copyright © 2018 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use